Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 
News » Heartburn medication may interfere with HIV medication
 

Heartburn medication may interfere with HIV medication

Disturbing studies have found that many HIV patients often use over the counter and prescription medication to treat heartburn, gastroesophageal reflux disease and ulcers. The resulting increase in stomach acidity may make antiretroviral therapies less effective. Of the study subjects, 62% suffered from heartburn, 30% from GERD and 13% from ulcers as a result of their HIV medication. Physicians need to be aware of this drug-drug reaction and need to make their patients aware of it also.

Source: summary of medical news story as reported by PR Newswire

Related Disease Topics:

Article Source Details

About: Heartburn medication may interfere with HIV medication

Date: 17 November 2004

Source: PR Newswire

URL: http://www.prnewswire.com/cgi-bin/stories.pl?ACCT=109&STORY=/www/story/11-17-2004/0002461661&EDATE=

Related Medical Topics

This summary article refers to the following medical categories:

More News Topics

  • Doctor causes woman’s death – her estate is awarded 115,000
  • Doctor cleared of charges after injecting caustic solution into x-ray patients
  • Doctor cleared of charges in stroke suit
  • Doctor criminally negligent after suffocating patient
  • Doctor disciplined with patients defending his actions
  • Doctor found not negligent in 1.5 million lawsuit
  • Doctor given warnings for poor records
  • Doctor guilty for stillbirth
  • Doctor hounded to suicide after not diagnosing a man's pneumonia
  • Doctor is cleared of wrongdoing after woman dies following surgery for an ectopic pregnancy
  • Doctor jailed for order for a fatal injection
  • Doctor loses law suit after misdiagnosing a ruptured appendix
  •  

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise